# SDR 2018FA0000013

- Difficulty date: December 12, 2017
- Submitted: January 10, 2018
- Operation: General aviation
- Aircraft: N648FT
- Make and model: Piper PA-28-181
- Aircraft serial: 2843708
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 30572200
- Condition: Failed
- Location: E/E Bay
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMOKE AND A BURNING ODOR.   INSPECTION LED TO AVIONICS COOLING FAN.  INSPECTION OF COOLING FAN AFTER REMOVAL SHOWED THAT THE FAN MOTOR OR CIRCUIT BOARD HAD FAILED AND WAS THE SOURCE.  UNIT WAS REPLACED, NO FURTHER ISSUES.
